Immune-Mediated Adverse Reactions
- Ipilimumab can result in severe and fatal immune-mediated adverse reactions due to T-cell activation and proliferation.
- These immune-mediated reactions may involve any organ system; however, the most common severe immune-mediated adverse reactions are enterocolitis, hepatitis, dermatitis (including toxic epidermal necrolysis), neuropathy, and endocrinopathy.
- The majority of these immune-mediated reactions initially manifested during treatment; however, a minority occurred weeks to months after discontinuation of ipilimumab.
- Permanently discontinue ipilimumab and initiate systemic high-dose corticosteroid therapy for severe immune-mediated reactions. [See Dosage and Administration (2.2)]
- Assess patients for signs and symptoms of enterocolitis, dermatitis, neuropathy, and endocrinopathy and evaluate clinical chemistries including liver function tests and thyroid function tests at baseline and before each dose. [See Warnings and Precautions (5.1, 5.2, 5.3, 5.4, 5.5)]
Approved Risk Evaluation and Mitigation Strategies (REMS)
Patient Counseling Information
Updated January 2018